Alert archive / Texas / River Flood Warnings in 2012
River Flood Warning 69, NWS Shreveport, LA
NWS Shreveport, LA issued this river flood warning at May 13, 2012, 9:42 AM CDT for 4 counties in Texas. It took effect at May 13, 2012, 1:00 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 13, 2012, 9:42 AM CDT (14:42 UTC)
- In effect from
- May 13, 2012, 1:00 PM CDT
- Expired
- May 13, 2012, 7:04 PM CDT
- In force
- 6 hr
- Issued by
- NWS Shreveport, LA
- Flood severity
- Minor
Counties Franklin County, TX, Morris County, TX, Red River County, TX, Titus County, TX
The radar
The Shreveport radar (KSHV), 142 km from the middle of the area, began a volume at 14:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Sulphur River near Talco (TLCT2).
- Action stage
- 19.5 ft
- Minor stage
- 20 ft
- Moderate stage
- 26 ft
- Major stage
- 27.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07343200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
150 WGUS44 KSHV 131442 FLWSHV BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 942 AM CDT SUN MAY 13 2012 TXC159-343-387-449-141442- /O.NEW.KSHV.FL.W.0069.120513T1800Z-120514T1800Z/ /TLCT2.1.ER.120513T1800Z.120513T1800Z.120514T0000Z.NO/ 942 AM CDT SUN MAY 13 2012 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * FLOOD WARNING FOR THE SULPHUR RIVER BELOW TALCO. * FROM THIS AFTERNOON TO MONDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 9:15 AM SUNDAY THE STAGE WAS 19.8 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 20.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE THIS AFTERNOON. * IMPACT...AT 20.0 FEET...EXPECT MINOR LOWLAND FLOODING OF THE HEAVILY WOODED FLOODPLAIN. RANCHERS THAT MAY HAVE CATTLE AND EQUIPMENT IN THE RIVER BOTTOMS SHOULD MOVE THEM TO HIGHER GROUND. $$
1 follow-up statement
711 WGUS84 KSHV 140004 FLSSHV FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 704 PM CDT SUN MAY 13 2012 TXC159-343-387-449-140034- /O.CAN.KSHV.FL.W.0069.000000T0000Z-120514T1800Z/ /TLCT2.1.ER.120513T1615Z.120513T1715Z.120513T1845Z.NO/ 704 PM CDT SUN MAY 13 2012 THE FLOOD WARNING IS CANCELLED FOR THE SULPHUR RIVER BELOW TALCO. * AT 6:15 PM SUNDAY THE STAGE WAS 19.4 FEET. * THE RIVER FELL BELOW FLOOD STAGE AT 1:45 PM SUNDAY. * FLOOD STAGE IS 20.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 11.4 FEET BY TUESDAY MORNING. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at May 13, 2:29 AM CDT, 7 hours 13 minutes earlier.
Area forecast discussion, May 13, 2:29 AM CDT, 7 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 229 AM CDT SUN MAY 13 2012 .DISCUSSION... INFRARED SATELLITE IMAGERY THIS MORNING INDICATING WESTWARD TRANSLATING CEILINGS ACROSS SOUTHERN ARKANSAS AND NORTH LOUISIANA. CLOUDS FORECAST TO HOLD THROUGH LATE-MORNING. PATCHY FOG ALSO OCCURRING ACROSS THE REGION DUE TO RECENT RAINFALL CONTRIBUTING TO A NEARLY SATURATED AIRMASS. HOWEVER...FOG EXPECTED TO LIFT AS AS CLOUDS MIGRATE WESTWARD. AN UPPER-LEVEL DISTURBANCE SAGGING SOUTH ACROSS THE NORTHERN GULF COAST TO PRODUCE ISOLATED SHOWERS AND THUNDERSTORMS ACROSS DEEP EAST TEXAS ON MONDAY EVENING. OTHERWISE...MAINLY DRY CONDITIONS TO PREVAIL THROUGH THE END OF THE FORECAST PERIOD. ADDITIONALLY...A WEAK SURFACE PRESSURE GRADIENT WITH HIGH PRESSURE ACROSS THE MID- MISSISSIPPI VALLEY TO PROVIDE LIGHT NORTH WINDS THROUGHOUT MUCH OF THE PERIOD. EXPECT HIGH TEMPERATURES IN THE 80S WITH LOWS AROUND 60 EACH DAY. /05/ && .AVIATION... DIFFICULT TERMINAL FORECAST THIS MORNING AS WE ARE DEALING WITH THE POSSIBLE ONSET OF PATCHY DENSE FOG AND LOWERING CEILINGS. UPPER TROUGH HAS EXITED THE REGION TO THE NORTH AND EAST BUT LOW LEVEL MOISTURE REMAINS PREVALENT ACROSS THE REGION PER 00Z SHV SOUNDING. IR IMAGERY EARLY THIS MORNING SHOWS CLEARING SKIES ACROSS OUR NE TX TERMINAL LOCATIONS AS WELL AS THE SHV/TXK TERMINALS BUT WRAP AROUND MOISTURE IN THE 1-3KFT LEVEL IS BUILDING BACK TO THE WEST FROM S AR AND NE LA. WHERE SKIES HAVE CLEARED...VSBY ARE IN THE 3-5 MILE CATEGORY AS OF 07Z BUT COULD BECOME DENSE IF THE CLOUD COVER DOES NOT REDEVELOP OR MOVE MORE QUICKLY WESTWARD INTO THE REGION FROM N LA/S AR. THIS WILL NEED TO BE A LAST MINUTE CALL CLOSER TO THE 12Z TAF PACKAGE. WHATEVER MVFR/IFR CEILING/VSBY CONCERNS THE TERMINALS ARE DEALING WITH EARLY THIS MORNING SHOULD BE TEMPORARY AS VFR CONDITIONS ARE EXPECTED TO PREVAIL BY LATE MORNING INTO THE AFTERNOON/EVENING HOURS. EXPECT LIGHT NORTH WINDS NEAR OR LESS THAN 10KTS ACROSS ALL TERMINAL LOCATIONS THROUGHOUT THE DAY BECOMING LIGHT NW...LESS THAN 5KTS OVERNIGHT. COULD BE SOME ISOLATED VSBY RESTRICTIONS IN THE 08Z-12Z MON TIMEFRAME AT THE LFK/ELD/MLU TERMINAL LOCATIONS AS WELL. /13/ && .PRELIMINARY POINT TEMPS/POPS... SHV 80 60 82 60 83 / 10 10 10 20 20 MLU 81 58 81 58 84 / 10 10 10 10 20 DEQ 78 58 78 57 81 / 10 10 10 20 10 TXK 79 59 79 59 81 / 10 10 10 20 10 ELD 80 57 79 56 82 / 10 10 10 10 10 TYR 79 61 79 60 80 / 10 10 10 20 20 GGG 80 60 80 59 80 / 10 10 10 20 20 LFK 81 60 82 60 82 / 10 10 10 20 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 05/13/13
Hazardous weather outlook, May 13, 5:45 AM CDT, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 545 AM CDT SUN MAY 13 2012 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-141045- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 545 AM CDT SUN MAY 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.
Nearby
River Flood Warnings in Texas, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.